MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MS1-4590S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon completion of device evaluation.
 
Event or Problem Description
Information was received that the rod failed to lengthen.No patient adverse event was reported.
 
Additional Manufacturer Narrative
Corrected data: b1, d4, d9, h1.Additional data: b2, h3, h6, h10.Device evaluation: the returned magec rod was inspected and no damage was found.Score marks were not observed on the distraction rod.X-ray images of the internal components showed no damage and revealed the rod was fully retracted indicating misuse of the electronic remote controller (erc) during the treatment sessions causing device to be retracted instead of being distracted.The unit was jammed by unintentional retraction force.The rod was functionally tested and was unable to distract with manual distractor and erc.The rod was determined to be jammed due to repeated retraction force from improper use of the erc.Device records review: a review of the device history records indicated that the rod was manufactured by the specified requirements at that time and met all of the required quality inspections prior to shipment.Labeling review: ".Do not use this device without proper training in both device implantation and adjustment.Refer to the magec technique guide for step-by-step instructions on the required surgical technique and the external remote controller (erc) operator's manual for operation of the external remote controller." ".Only use the external remote controller in a manner consistent with the operator's manual.Any alternative use may result in injury or damage to property." ".If retraction of the nuvasive specialized orthopedics, inc.Adjustable implant is needed, never retract the implant more than the amount lengthened the previous week.Failure to follow this warning may result in pulling biological material that may have adhered to the rod of the implant into the internal space of the actuator of the implant.".
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, suite 100
aliso viejo, CA 92656
MDR Report Key12584695
Report Number3006179046-2021-00479
Device Sequence Number11116789
Product Code PGN
UDI-Device Identifier00812258026295
UDI-Public812258026295
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-4590S
Device Lot Number0070110AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age8 YR
Patient SexFemale
Patient Weight29 KG